Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 61, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 26, 2016, 7:56 PM CDT for Frontier County, Nebraska. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2016, 7:56 PM CDT (00:56 UTC)
- Expired
- May 26, 2016, 8:45 PM CDT
- In force
- 49 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Frontier County, NE
The radar
The North Platte radar (KLNX), 155 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 8:30 PM CDT | HAIL 1 | 1 E Stockville, NE | HAIL UP TO QUARTER SIZE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.9 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 2515 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
102
WUUS53 KLBF 270056
SVRLBF
NEC063-270145-
/O.NEW.KLBF.SV.W.0061.160527T0056Z-160527T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
756 PM CDT THU MAY 26 2016
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FRONTIER COUNTY IN SOUTHWESTERN NEBRASKA...
* UNTIL 845 PM CDT
* AT 756 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES NORTH OF
MCCOOK...MOVING NORTH AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
STOCKVILLE AROUND 830 PM CDT.
CURTIS AROUND 835 PM CDT.
MOOREFIELD AROUND 845 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE BLUEGILL
HAVEN CAMPGROUND...DANCING LEAF EARTH LODGE...MAYWOOD...RED WILLOW
RESERVOIR STATE RECREATION AREA...WILLOW VIEW CAMPGROUND...FREEDOM AND
QUICK.
THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 27 AND 51.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4070 10074 4070 10016 4035 10035 4035 10070
TIME...MOT...LOC 0056Z 199DEG 23KT 4036 10056
HAIL...1.00IN
WIND...60MPH
$$
TAYLOR3 follow-up statements
180
WWUS53 KLBF 270107
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
807 PM CDT THU MAY 26 2016
NEC063-270145-
/O.CON.KLBF.SV.W.0061.000000T0000Z-160527T0145Z/
FRONTIER NE-
807 PM CDT THU MAY 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR FRONTIER COUNTY...
AT 806 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTHWEST
OF STOCKVILLE...OR 15 MILES NORTHEAST OF MCCOOK...MOVING NORTHEAST AT
25 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING...AND TREES.
THIS SEVERE STORM WILL BE NEAR...
STOCKVILLE AROUND 830 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE BLUEGILL
HAVEN CAMPGROUND...DANCING LEAF EARTH LODGE...MAYWOOD...RED WILLOW
RESERVOIR STATE RECREATION AREA...WILLOW VIEW CAMPGROUND...FREEDOM AND
QUICK.
THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 27 AND 51.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4070 10074 4070 10016 4035 10035 4035 10070
TIME...MOT...LOC 0106Z 220DEG 22KT 4040 10048
HAIL...1.50IN
WIND...60MPH
$$
TAYLOR388
WWUS53 KLBF 270132
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
832 PM CDT THU MAY 26 2016
NEC063-270145-
/O.CON.KLBF.SV.W.0061.000000T0000Z-160527T0145Z/
FRONTIER NE-
832 PM CDT THU MAY 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR CENTRAL FRONTIER COUNTY...
AT 832 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER STOCKVILLE...OR
9 MILES SOUTHEAST OF CURTIS...MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE STORM WILL BE NEAR...
MOOREFIELD AROUND 845 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE DANCING
LEAF EARTH LODGE...MAYWOOD AND FREEDOM.
THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 40 AND 51.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4070 10074 4070 10016 4035 10035 4048 10062
TIME...MOT...LOC 0132Z 205DEG 23KT 4055 10037
HAIL...1.00IN
WIND...60MPH
$$
TAYLOR712
WWUS53 KLBF 270148
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
848 PM CDT THU MAY 26 2016
NEC063-270158-
/O.EXP.KLBF.SV.W.0061.000000T0000Z-160527T0145Z/
FRONTIER NE-
848 PM CDT THU MAY 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FRONTIER COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
NORTH PLATTE.
LAT...LON 4070 10074 4070 10016 4035 10035 4048 10062
TIME...MOT...LOC 0145Z 199DEG 23KT 4055 10037
$$
TAYLORWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 7:02 PM CDT, 54 minutes earlier.
Area forecast discussion, May 26, 7:02 PM CDT, 54 minutes before
Area Forecast Discussion...UPDATED National Weather Service North Platte NE 702 PM CDT THU MAY 26 2016 .SHORT TERM...(This evening through Friday) Issued at 337 PM CDT Thu May 26 2016 The 18Z sounding indicates quite a bit of low-level dry air present over the North Platte area. As a result, any thunderstorm development will take a little longer than anticipated to get going across our region. Have lowered PoPs into slight chance/low chance until after 00Z Friday when the best chance for any thunderstorm development is expected. While thunderstorms tonight are not out of the question, there is also a good chance that by the time better moisture reaches northward, overall environmental instability will be too low to produce any severe weather and the event might just become a heavy rain event for our area with just some embedded thunderstorms. Overnight rainfall accumulations will be in the 0.50 to 0.75 inch range mainly south of a Imperial to North Platte to Broken Bow line. Will stick with overnight lows in the mid-50s. For Friday, rain showers and thunderstorms will stick around for most of the day. Low pressure will track northeastward across the central Plains allowing rain and thunderstorm chances to continue through Friday. While these showers are not expected to be severe or exceptionally heavy, it will be just enough to make conditions messy. Rain and abundant cloud cover will result in noticeably cooler temperatures Friday. Mid-60s to Low 70s is as high as we're going to see tomorrow unless we can get a break in the clouds for a couple hours. .LONG TERM...(Friday night through Thursday) Issued at 337 PM CDT Thu May 26 2016 Friday night through Sunday...an H700MB low will lift through Cntl/Ern Neb Friday night. The 12z NAM and 00z ECM keep this low closed while the GFS...SREF and Canadian models suggest a more open wave. The model timing in all solns is fairly close which produces a likely pop Friday night east of Highway 83. A blend of the NAM...SREF and GFS models suggests clearing should move into Wrn Neb by 12z Saturday morning. This clearing line moves east very slowly Saturday with wrap around showers and thunderstorms continuing across Ncntl Neb. Rain chances fall off Saturday night across Ncntl Neb leaving isolated showers and thunderstorms across Wrn Neb. The operative storm mode Friday night through Sunday will be elevated thunderstorms versus sfc based. There is little significant elevated CAPE but the DNGNAM reflectivity product shows some very strong returns along and east of the H700MB low track through Cntl Neb Saturday. This is likely the result of cold air aloft with H500mb temperatures hovering around -15C. High temperatures Saturday have trended down to mid 70s owing to the expected cloud cover. This forecast uses 4 blended guidance data sets plus bias correction...EKD...ECS...MAV and MET. A blend of deterministic model data plus bias correction produces lower 70s for highs Saturday. Highs Sunday of 75 to 80 are in place using the model data. More sun is expected. Sunday night through Thursday...a closed H500mb low will drop through western Canada and swirl through the Nrn Plains Monday and Tuesday. The GFS ensemble suggests likely pops during this time. The GFS and ECM support this but mainly across Ncntl Neb closer to the corridor of return moisture which the GFS shows over the Missouri Basin. Pops are held to 50 percent for this reason and mainly for eastern portions of Ncntl Neb. The upper low should send a cold front through the fcst area some time Tuesday or Tuesday night cooling highs Tuesday and Wednesday into the Upper 60s to Lower 70s. Otherwise highs in the mid to upper 70s are expected. This is close to a blend of the EKD guidance the operational GFS and ECM plus bias correction for all three data sets. Drier air and low rain chances are in place for Wednesday and Thursday. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 702 PM CDT Thu May 26 2016 Thunderstorms and rainshowers will spread north into southwest Nebraska this evening and spread north across the western Nebraska Sandhills over night. Ceilings will initially be in the vfr categories along with visibilities. As the storms increase in coverage ceilings will lower into mvfr categories through the early morning on Friday. Widespread moderate to heavy rain is expected after midnight with visibilities lowering into the mvfr category with rainshowers and fog. Ceilings will begin to lift through Friday afternoon. && .HYDROLOGY... Issued at 337 PM CDT Thu May 26 2016 Additional releases of water from Lake McConaughy is expected to continue. This will cause the North Platte River at North Platte to rise into moderate flooding (6.5 ft) and approach major flooding (7.0 ft). At this time, the water levels on the South Platte River are not expected to reach flood stage, however, the levels will remain high. Increased flows on both the North and South Platte rivers are are expected through June. In addition to increased releases, heavy rain is forecasted over the next several days, which will only add to the rising river levels. && .LBF Watches/Warnings/Advisories... None. && SHORT TERM...Kulik LONG TERM...CDC AVIATION...Power HYDROLOGY...Kulik
Hazardous weather outlook, May 26, 4:16 PM CDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 416 PM CDT THU MAY 26 2016 NEZ004>010-022>029-035>038-056>059-069>071-094-272130- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 416 PM CDT THU MAY 26 2016 /316 PM MDT THU MAY 26 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORMS ARE LIKELY FOR MUCH OF THE REGION THIS EVENING AND TONIGHT. THE GREATEST CHANCE OF SEVERE WEATHER IS LOCATED GENERALLY EAST OF A LINE FROM OGALLALA TO BUTTE DURING THE EVENING HOURS. THESE STORMS WILL BE CAPABLE OF LARGE HAIL...DAMAGING WINDS...LOCALLY VERY HEAVY RAINFALL...AND POSSIBLY A TORNADO. RESERVOIR RELEASES ALONG THE NORTH PLATTE RIVER WILL MAINTAIN MINOR TO MODERATE FLOODING INTO JUNE FROM LISCO TO NORTH PLATTE. THE PLATTE RIVER WILL REMAIN HIGH WITH THE RIVER NEAR BRADY TO FLUCTUATE NEAR MINOR FLOOD STAGE. PLEASE REFER TO THE LATEST FLOOD STATEMENTS FOR RIVER FORECASTS. THE SOUTH PLATTE RIVER WILL CONTINUE TO SEE MINOR FLUCTUATIONS...BUT IS EXPECTED TO REMAIN BELOW FLOOD STAGE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A MARGINAL RISK FOR SEVERE THUNDERSTORMS GENERALLY ALONG AND EAST OF U.S. HIGHWAY 83 ON FRIDAY. LARGE HAIL AND WIND DAMAGE ARE THE PRIMARY CONCERNS. THE CHANCE OF THUNDERSTORMS CONTINUES SATURDAY THROUGH WEDNESDAY. THE RISK OF SEVERE WEATHER IS UNCERTAIN AT THIS TIME. RESERVOIR RELEASES ALONG THE NORTH PLATTE RIVER WILL MAINTAIN MINOR TO MODERATE FLOODING INTO JUNE FROM LISCO TO NORTH PLATTE. THE PLATTE RIVER WILL REMAIN HIGH WITH THE RIVER NEAR BRADY TO FLUCTUATE NEAR MINOR FLOOD STAGE. PLEASE REFER TO THE LATEST FLOOD STATEMENTS FOR RIVER FORECASTS. THE SOUTH PLATTE RIVER WILL CONTINUE TO SEE MINOR FLUCTUATIONS BELOW FLOOD STAGE THROUGH THE WEEKEND. HEAVY RAINFALL WILL BE POSSIBLE ACROSS NORTHEAST COLORADO THURSDAY AND FRIDAY WHICH COULD CAUSE RISES IN THE SOUTH PLATTE RIVER NEXT WEEK. AT THIS TIME THE RIVER IS EXPECTED TO REMAIN BELOW FLOOD STAGE...BUT WILL NEED TO BE MONITORED CLOSELY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) DS
In the hours before
Special weather statement, May 26, 5:04 PM CDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
404 PM MDT THU MAY 26 2016
NEZ004-262245-
SHERIDAN NE-
404 PM MDT THU MAY 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SHERIDAN COUNTY
UNTIL 445 PM MDT...
AT 403 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WILD HORSE BUTTE...OR 17 MILES NORTH OF ALLIANCE...MOVING EAST AT 30
MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SMITH LAKE STATE WILDLIFE MANAGEMENT AREA AND DIAMOND LAKE.
THIS INCLUDES HIGHWAY 250 BETWEEN MILE MARKERS 13 AND 35.
LAT...LON 4254 10239 4221 10236 4224 10275 4244 10275
4244 10277 4249 10277
TIME...MOT...LOC 2203Z 265DEG 27KT 4235 10288
SNIVELYThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 9:06 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Frontier, Hayes | 39 min |
| May 26, 9:50 PM CDT | Special Weather Statement | LBF | Frontier, Hayes | 40 min |
| May 26, 10:24 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes, Lincoln | 36 min |
| May 27, 6:30 PM CDT | Special Weather Statement | LBF | Lincoln | 45 min |
| May 27, 6:37 PM CDT | Special Weather Statement | LBF | Lincoln | 38 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.